Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking thyroxin for hypothyroidism. On medication for hypertension. High sugar levels. Medication?

I am 53 years, female, known to have hypothyroidism on 125 mics of thyroxin. I am alos hypertensive (controlled on medications). I am diebetic as well ( usually the fasting sugar is around 140 mg, Post parendial is 160 mg). Recently the sugar have gone up to Fasting 180 mg. I am not on any anti diebetic medications.
Please advise what medications should I start for diebetes? What should be the target level of sugar? Thanks
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Thanks for posting your query.
As you are having Hypothyroidism and hypertensive, and high glucose levels which can be due to diabetes or impaired glucose intolerance due to thyroid disease and thyroxin. You are at higher risk of Cardiac Disease and its failure. Thyroxin should cautiously be used in hypertension, discontinue it when you feel chest pain and immediately contact your doctor. Normal Fasting sugar levels should be less than 130mg and postprandial levels should be less than 180mg.
You should repeat your sugar levels and Hb A1c levels, then you can be prescribed oral hypoglycemic drugs to control sugar levels.
You are advised to take healthy diet and restrict extra carbohydrate and salt intake. Regular exercise is also helpful.
Hope it helps.
Take Care!
Answered: Wed, 3 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor